Alert archive / Oklahoma / Areal Flood Warnings in 2021
Areal Flood Warning 22, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Jun 27, 2021, 8:37 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 8:37 AM CDT (13:37 UTC)
- Expired
- Jun 27, 2021, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WGUS44 KTSA 271337
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
837 AM CDT Sun Jun 27 2021
OKC037-113-117-143-271630-
/O.NEW.KTSA.FA.W.0022.210627T1337Z-210627T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Creek OK-Osage OK-Pawnee OK-Tulsa OK-
837 AM CDT Sun Jun 27 2021
The National Weather Service in Tulsa has issued a
* Flood Warning for...
Creek County in northeastern Oklahoma...
Southeastern Osage County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
Tulsa County in northeastern Oklahoma...
* Until 1130 AM CDT.
* At 837 AM CDT, Doppler radar indicated that the heavy rain has
moved out of the area. Flooding could still be ongoing or expected
to begin shortly in the warned area. Between 2 and 4 inches and
locally higher of rain have fallen.
* Some locations that will experience flooding include...
Tulsa... Broken Arrow...
Sand Springs... Bristow...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Catoosa...
Mannford... Drumright...
Kiefer... Sperry...
Mounds... Kellyville...
Oilton... Depew...
Westport... Slick...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3616 9663 3628 9600 3628 9582 3616 9582
3616 9576 3590 9576 3586 9602 3586 9619
3574 9619 3570 9662
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jun 27, 6:16 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 27, 6:16 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 616 AM CDT Sun Jun 27 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Areas of showers/storms are ongoing across northeast Oklahoma into northwest Arkansas, with MVFR cigs/vsbys in the heavier rain areas. This activity will likely diminish some later this morning, although scattered showers/storms will be possible through the remainder of the day and into the evening hours. && .PREV DISCUSSION... /Issued 258 AM CDT Sun Jun 27 2021/ DISCUSSION... Widespread showers and storms continue across northeast Oklahoma early this morning a southerly low level jet of around 30 knots creates lift to the north of an outflow boundary that extends from far northwest Arkansas to near Eufaula, Oklahoma and westward into south-central Oklahoma. An MCV lifting east-northeast out of southwest Oklahoma will only serve to enhance the lift across the region as we approach sunrise. Rainfall rates of 1 to 2 inches per hour have been common with the stronger storms this morning and that trend will continue today. Like yesterday, this activity will begin to diminish mid to late morning as the low level jet weakens. However, additional showers and storms will develop again this afternoon in the vicinity of any left over outflow boundaries. A flash flood watch will continue for much of northeast Oklahoma and northwest Arkansas through this afternoon. The shower and storm chances will remain high tonight as the overall scenario doesn't change a whole lot. A nearly stationary front will be just to the north and west of area with a persistent southwesterly flow aloft. Locally heavy rains will again be a concern. The potential for showers and storms will continue through the week even as the upper level trough over the region gets nudged out of the area through mid-week by the mid-Atlantic ridge building to the west. A south to southwesterly flow aloft will help to keep deep moisture flowing into the region. This activity will likely be more scattered in nature with any surface boundary well west and north of the area. Late in the week, a cold front is expected to move into the area as a large upper level trough is carved out across the eastern US. This front will provide the focus for more showers and storms from Thursday into the weekend as the front will likely stall out near the Red River on Saturday. Did not stray much from the NBM guidance with high temperatures expected to remain below normal through the forecast period across much of eastern Oklahoma and western Arkansas. && .PRELIMINARY POINT TEMPS/POPS... TUL 83 70 85 71 / 80 80 90 70 FSM 88 72 88 72 / 50 40 80 50 MLC 86 70 85 69 / 60 60 90 60 BVO 81 69 83 68 / 80 80 80 70 FYV 85 68 86 68 / 70 70 80 50 BYV 85 69 86 68 / 70 60 80 50 MKO 83 70 84 69 / 80 70 90 60 MIO 82 69 85 68 / 80 80 90 60 F10 84 69 84 69 / 80 70 90 60 HHW 88 71 85 71 / 50 30 80 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through this evening for OKZ054>071. AR...Flash Flood Watch through this evening for ARZ001-002-010-011. && AVIATION.....18
Hazardous weather outlook, Jun 27, 4:47 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 447 AM CDT Sun Jun 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 447 AM CDT Sun Jun 27 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing and again this afternoon. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers and thunderstorms will continue through the morning across northeast Oklahoma and northwest Arkansas before diminishing. Additional showers and thunderstorms are expected to develop this afternoon and into tonight in the vicinity of any remnant outflow boundaries and near a stationary front lingering nearby. Heavy rain will be the main concern with many areas across northeast Oklahoma and northwest Arkansas seeing 2 to 4 inches of additional rain today with locally higher amounts possible. The will likely lead to flooding of low lying areas. There will also be the potential for a few strong to severe storms with strong gusty winds the concern. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY THROUGH SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An unsettled weather pattern will result in several rounds of showers and storms across eastern Oklahoma and western Arkansas this week. Locally heavy rain will continue to be the main concern. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 27, 6:25 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 AM CDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD BEGGS 35.74N 96.07W
06/27/2021 OKMULGEE OK EMERGENCY MNGR
EMERGENCY MANAGER REPORTED WIDESPREAD FLOODING ACROSS
MAINLY THE NORTHERN HALF OF OKMULGEE COUNTY AT THIS TIME.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:00 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Pawnee, Washington | 4 hr |
| Jun 26, 10:12 PM CDT | Areal Flood Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Osage and 5 more | 3 hr |
| Jun 26, 11:33 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Nowata, Ottawa, Rogers | 10 hr |
| Jun 27, 12:45 AM CDT | Areal Flood Advisory | TSA | Creek, Delaware, Mayes, Muskogee, Okfuskee, Okmulgee and 6 more | 5 hr |
| Jun 27, 4:50 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 4 hr |
| Jun 27, 6:21 AM CDT | Flash Flood Warning | TSA | Okmulgee | 3 hr |
| Jun 27, 9:09 AM CDT | River Flood Warning | TSA | Creek | 18 hr |
| Jun 27, 10:26 AM CDT | River Flood Warning | TSA | Tulsa | 7 hr |
| Jun 27, 3:52 PM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| Jun 27, 4:25 PM CDT | Special Weather Statement | TSA | McIntosh | 35 min |
| Jun 27, 4:33 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jun 27, 5:00 PM CDT | Special Weather Statement | TSA | McIntosh | 60 min |
Nearby
Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.